COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Back to Search Results |
| Model Number |
G48025 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Gastrointestinal Hemorrhage (4476)
| Date of Event |
05/14/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
"as per complaint form": stent implanted the (b)(6) 2019 without problem.Patient came back to hospital on (b)(6) 2020 with digestive bleeding.Patient admitted in reanimation service and treated with clip and hemospray.Bleeding caused by crown of duodenal stent broken.Doctor preferred keeping stent in place to avoid stronger bleeding.No more info from patient.Patient come back to hospital 9 months later ((b)(6) 2020) with digestive bleeding.Patient admitted in reanimation service and treated with clip and hemospray (hemospray because customer doesn¿t want return his stock) bleeding caused by crown of duodenal stent broken.Dr preferred keeping stent in place to avoid stronger bleeding.No more information from patient.Additional info- the other concerns a duodenal prosthesis ref evo-22-27-6d lot c1633329, implanted without problem on (b)(6) 2019, in a patient suffering from a tumor of the tail of the pancreas with retro-gastric peritoneal carcinosis.The patient had to be admitted urgently on bicêtre for a digestive hemorrhage having required his transfer to intensive care on (b)(6), hemorrhage linked to the peeling of the upper part of the prosthesis, which lacerated the wall.The patient is currently stabilized after applying a clip and a hemospray (see above).The stent is left in place, without touching the branches, the doctor deeming at the moment more likely to intervene.In addition, (b)(6), who reports these two incidents, has reported to me that they have observed a tendency for these stents to become obstructed early, and is in the process of reviewing the records of the various exposures to see if the problem is confirmed.Patient outcome: a section of the device not remain inside the patient¿s body.Stent was still in the patient the patient did require any additional procedures due to this occurrence.Customer used clip and hemospray for stopping bleeding according to the initial reporter, the patient did experience any adverse effects due to this occurrence.Patient admitted in intensive care service.
Event or Problem Description
This follow up is being submitted due to the completion of the investigation."as per complaint form": stent implanted the (b)(6) 2019 without problem.Patient came back to hospital on (b)(6) 20 with digestive bleeding.Patient admitted in reanimation service and treated with clip and hemospray.Bleeding caused by crown of duodenal stent broken.Doctor preferred keeping stent in place to avoid stronger bleeding.No more info from patient.Patient come back to hospital 9 months later ((b)(6) 2020) with digestive bleeding.Patient admitted in reanimation service and treated with clip and hemospray (hemospray because customer doesn¿t want return his stock) bleeding caused by crown of duodenal stent broken.Dr preferred keeping stent in place to avoid stronger bleeding.No more information from patient.Copied from attached mail - '1st request (b)(4) complaints (b)(4) product complaint from bicetre hospital' the other concerns a duodenal prosthesis ref evo-22-27-6d lot c1633329, implanted without problem on (b)(6) 2019, in a patient suffering from a tumor of the tail of the pancreas with retro-gastric peritoneal carcinosis.The patient had to be admitted urgently on bicêtre for a digestive hemorrhage having required his transfer to intensive care on (b)(6) , hemorrhage linked to the peeling of the upper part of the prosthesis, which lacerated the wall.The patient is currently stabilized after applying a clip and a hemospray (see above).The stent is left in place, without touching the branches, the doctor deeming at the moment more likely to intervene.In addition, (b)(6) , who reports these two incidents, has reported to me that they have observed a tendency for these stents to become obstructed early, and is in the process of reviewing the records of the various exposures to see if the problem is confirmed.Patient outcome: a section of the device not remain inside the patient¿s body.Stent was still in the patient.The patient did require any additional procedures due to this occurrence.Customer used clip and hemospray for stopping bleeding.According to the initial reporter, the patient did experience any adverse effects due to this occurrence.Patient admitted in intensive care service.
Additional Manufacturer Narrative
This file is related to (b)(4).Lab evaluation: the evo-22-27-6-d device of lot number c1633329 was not returned to cook ireland for evaluation.With the information provided, document based investigation was conducted.Documents review including ifu review: prior to distribution all evo-22-27-6-d devices are subject to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-22-27-6-d device of lot number c1633329 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1633329 ; upon review of complaints this failure mode has not occurred previously with this lot #c1633329.As per the instructions for use, ifu0053-9, which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".On review of the information provided, there is no evidence to suggest that the user did not follow the instructions for use.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression: the complaint of evo-22-27-6-d stent fracture with recent hemorrhage is confirmed.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to was that the stricture growth or peristalsis or a combination of these two lead to the fracture.Summary: customer complaint is confirmed based on customer testimony.According to the initial reporter, the patient did experience any adverse effects due to this occurrence.Patient admitted in intensive care service.Customer used clip and hemospray for stopping bleeding.Complaints of this nature will continue to be monitored for potential emerging trends.
Additional Manufacturer Narrative
Pma/510(k) #: k163468.This file is related to 3001845648-2020-00415 to capture "a second stent outside the evo stent is visible at the edge of the duodenal stenosis.This stent also appears distorted".Lab evaluation: the evo-22-27-6-d device of lot number c1633329 was not returned to cook ireland for evaluation.With the information provided, document based investigation was conducted.Documents review including ifu review: prior to distribution all evo-22-27-6-d devices are subject to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-22-27-6-d device of lot number c1633329 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1633329 ; upon review of complaints this failure mode has not occurred previously with this lot #c1633329.As per the instructions for use, ifu0053-10, which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".Instructions for use informs the user about the potential complications "additional complications include, but are not limited to : perforation, hemorrhage".On review of the information provided, there is no evidence to suggest that the user did not follow the instructions for use.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: it may be noted that the an image review was performed based on the first image received on the file.Impression: the complaint of evo-22-27-6-d stent fracture with recent hemorrhage is confirmed.The complaint of evo-22-27-6-d stent fracture with recent hemorrhage is confirmed.Because the preexisting stent was barely imaged, there is not enough information to exclude it as a potential cause of evo stent fracture or hemorrhage.Its presence however indicates that the anatomy and conditions in which the evo-22-27-6-d was implanted were more complex than the provided information indicates.* additional information: further imaging was received from the hospital and there were traceability concerns regarding these images.It was difficult to distinguish what images were associated with the 4 complaints opened related to this customer 3001845648-2020-00356, 3001845648-2020-00415, 3001845648-2020-00534 and 3001845648-2020-00766.This affected the ability of cook to investigate the issue.Several attempts were made to communicate with the customer however information received did not assist with the traceability issue or the root cause determination for the complaint.Additional images provided were not reviewed, as per cook research inc.Input "due to the lack the event description and lack of image traceability we are not able to provide an image review" root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to was that the stricture growth or peristalsis or a combination of these two lead to the fracture as per image review, "because the preexisting stent was barely imaged, there is not enough information to exclude it as a potential cause of evo stent fracture or hemorrhage.Its presence however indicates that the anatomy and conditions in which the evo-22-27-6-d was implanted were more complex than the provided information indicates." summary: customer complaint is confirmed based on customer testimony.According to the initial reporter, the patient did experience any adverse effects due to this occurrence.Patient admitted in intensive care service.Customer used clip and hemospray for stopping bleeding.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Supplemental report is being submitted sue to the completion of the investigation.
Additional Manufacturer Narrative
Pma/510(k) #: k163468.This file is related to (b)(4) (3001845648-2020-00415) to capture "a second stent outside the evo stent is visible at the edge of the duodenal stenosis.This stent also appears distorted".Lab evaluation: the evo-22-27-6-d device of lot number c1633329 was not returned to cook ireland for evaluation.With the information provided, document based investigation was conducted.Documents review including ifu review: prior to distribution all evo-22-27-6-d devices are subject to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-22-27-6-d device of lot number c1633329 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1633329 ; upon review of complaints this failure mode has not occurred previously with this lot #c1633329.As per the instructions for use, ifu0053-10, which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".Instructions for use informs the user about the potential complications "additional complications include, but are not limited to : perforation, hemorrhage".As per precautions sections ¿after stent placement, alternative methods of treatment such as chemotherapy and radiation should not be administered as this may increase risk of stent migration due to tumor shrinkage, stent erosion, and/or mucosal bleeding.Long-term patency of this device has not been established¿ for these devices.On review of the information provided, there is evidence to suggest that the user did not follow the instructions for use.From additional information provided "adjuvant chemotherapy and conformational radiotherapy treatment ((b)(6) 2019).Prolonged survival, still alive " image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: it may be noted that the an image review was performed based on the first image received on the file.Impression: the complaint of evo-22-27-6-d stent fracture with recent hemorrhage is confirmed.1.The complaint of evo-22-27-6-d stent fracture with recent hemorrhage is confirmed.2.Because the preexisting stent was barely imaged, there is not enough information to exclude it as a potential cause of evo stent fracture or hemorrhage.Its presence however indicates that the anatomy and conditions in which the evo-22-27-6-d was implanted were more complex than the provided information indicates.Additional information: further imaging was received from the hospital and there were traceability concerns regarding these images.It was difficult to distinguish what images were associated with the 4 complaints opened related to this customer.This affected the ability of cook to investigate the issue.Several attempts were made to communicate with the customer however information received did not assist with the traceability issue or the root cause determination for the complaint.Additional images provided were not reviewed, as per cook research inc.Input "due to the lack the event description and lack of image traceability we are not able to provide an image review".Root cause review: a definitive root cause could be determined from the available information.A definitive root cause can be attributed to user error as the chemotherapy and radiotherapy should not be used after stent placement, therefore the user did not follow the instructions for use.As per the instructions for use, ifu0053-10, which accompanies this device, as per precautions sections ¿after stent placement, alternative methods of treatment such as chemotherapy and radiation should not be administered as this may increase risk of stent migration due to tumor shrinkage, stent erosion, and/or mucosal bleeding.Long-term patency of this device has not been established¿ for these devices.From additional information provided "adjuvant chemotherapy and conformational radiotherapy treatment ((b)(6) 2019).Prolonged survival, still alive".Summary: customer complaint is confirmed based on customer testimony.According to the initial reporter, the patient did experience any adverse effects due to this occurrence.Patient admitted in intensive care service.Customer used clip and hemospray for stopping bleeding.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.